Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 26, NWS Norman, OK

February 24, 2000Foard County, Hardeman County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Feb 24, 2000, 9:56 PM CST for Foard County, Hardeman County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 24, 2000, 9:56 PM CST (03:56 UTC)
Expired
Feb 24, 2000, 10:45 PM CST
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Foard County, TX, Hardeman County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 4:30 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 250358
SVROKC
TXC155-197-250445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CST THU FEB 24 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FOARD COUNTY IN NORTHERN TEXAS
  HARDEMAN COUNTY IN NORTHERN TEXAS

* UNTIL 1045 PM CST

* AT 956 PM CST...DOPPLER RADAR INDICATED THE LEADING EDGE OF A LINE 
OF SEVERE THUNDERSTORMS FROM NEAR KIRKLAND TO PADUCAH...MOVING EAST 
AT 30 MPH. THESE THUNDERSTORMS PRODUCED WIND GUSTS TO NEAR 60 MPH AS 
THEY MOVED THROUGH CHILDRESS.  

* LOCATIONS IN THE WARNING INCLUDE GOODLETT AND QUANAH

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.

A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TFORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 3461 10006 3421 10004 3389 10005 3388 9977
          3415 9969 3436 9969

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:55 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 24, 7:55 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CST THU FEB 24 2000

NOT MUCH TIME FOR DISC THIS EVENING WITH SVR WX ERUPTING NEAR THE
WRN BORDER COUNTIES.  ALREADY UPDATED ZONES A CUPLE HRS AGO TO
REMOVE /TOWARD MORNING/ WORDING FOR ERN ZONES.  WEAK IMPULSE BEING
RAPIDLY EJECTED NEWD IN ADVANCE OF MAIN UPR TROF WILL CONTINUE TO
PRODUCE SCATTERED TSRA ACROSS MUCH OF SOUTHERN OK THRU THE EVENING.

THE BIG SHOW IS NOW JUST TAKING SHAPE ALONG THE DRYLINE FROM JUST
EAST OF LBB TO FAR NERN TX PANHANDLE.  LATEST IMAGES FROM KFDR RADAR
INDICATE SOME DEVELOPMENT NOW OCCURRING EAST OF THE MAIN SQUALL
LINE..SUGGESTING THAT THE POTENTIAL FOR ISOLATED TORNADIC SUPERCELLS
MAY BE INCREASING ACROSS WRN OK.  HOWEVER..THERE WILL CONTINUE TO BE
THE POTENTIAL FOR SUPERCELLS EMBEDDED WITHIN THE SQUALL LINE AS IT
MOVES EWD FOR A GOOD PART OF THE NITE /AS EVIDENCED BY LATEST KLBB
RADAR IMAGES/. CURRENT TIMING LOOKS GOOD AS PACIFIC FRONT CATCHES
THE DRYLINE LATER THIS EVENING AND WILL SURGE EWD OVERNITE.

GOING FORECAST REFLECTS MOST OF THIS THINKING. PERIODIC UPDATES WILL
BE ISSUED AS NECESSARY TO ACCOUNT FOR EVOLVING SITUATION OVERNIGHT.
 MILLE0R

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Feb 24, 9:07 PM CST, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CST THU FEB 24 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0849 PM    6 S LAVERNE               OK   TORNADO
02/24/00   HARPER                         EMERG. MGT.

0855 PM    CATESBY                   OK   2.75 INCH HAIL
02/24/00   ELLIS                          ELLIS CO. SHERIFF

0853 PM    7 NE CATESBY              OK   TORNADO
02/24/00   ELLIS                          SPOTTER REPORT

FM
Local storm report, Feb 24, 9:54 PM CST, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
954 PM CST THU FEB 24 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    5 NE CATESBY              OK   1.75 INCH HAIL
02/24/00   ELLIS                          NWS COOP OBSVR

FM

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.